Rough Go

Viewing 12 posts - 16 through 27 (of 27 total)
  • Author
    Posts
  • #81026
    lainy
    Participant

    Sounds good to me Kris. Sometimes its a hunt here and a peck there. Hope the relief continues, ahhhh how good it is!

    #81025
    kvolland
    Participant

    Doc stopped the 5FU pump today to give him a couple days break from it, he said the foot pain, redness and swelling is a significant side effect of the 5FU. We will see how he does by Wednesday and reevaluate wither holding it entirely for a week or decreasing the dose.
    So Mark is really happy today. The de-accessed his port today so he can take a real shower tonight. And we found the key to stopping his bloody nose….I got some Afrin and he’s used ti a couple of times and seems to have stopped it.

    KrisV

    #81024
    clarem
    Participant

    Hi Kris ,

    I so hope that Mark starts to get a reprieve from all these side effects.

    Rant away – you give so much support to people here. Let us prop you up and support you for as long as you need.

    X

    #81023
    pamela
    Participant

    Dear Kris,

    I am sorry Mark is having such a rough time. Bless him for forging ahead and wanting to continue his treatments even though he feels so crummy. My thoughts are with you both. It is just so difficult sometimes.

    Love,
    -Pam

    #81022
    lainy
    Participant

    Hi Kris, glad the Carnation is working. Teddy was a chocoholic and sweet eater big time. We learned very quickly that his taste changed and he never had anymore sweets after his Whipple. Perhaps the Carnation has less of a sweet flavor then the others. I used the Banana to keep up his potassium. So he went from his favorite banana cream pie to Banana ala Carnation!

    #81021
    darla
    Participant

    Oh Kris,

    I know exactly how you are feeling about the mustache. Jim too had his for many years and I can still remember the day I walked into his room at the hospital after they had shaved it off. It was so hard not to react. I just smiled and said something dumb like “Oh your clean shaving now”. I never even asked if it was his idea or theirs. I was shocked and also holding back the tears. We do what we have to do. What ever it takes. I hope things start to improve soon for Mark. You can do this. One day at a time.

    Love & Hugs,
    Darla

    #81020
    kvolland
    Participant

    Thanks everyone for the suggestions. I did ask about steroids and they nixed that because of the radiation….not sure the reasoning but he was pretty adamant and same with the Emend. I think if it wasn’t for the 5FU then he would be doing alright. The pain he was having where they are giving the radiation disappeared with the some Prilosec. And truly I think it’s the combination of the 5FU and the Interferon and well maybe the Mitomycin although that was a one time only.

    Lainy – We went to Carnation Instant Breakfast – minus the banana but that seems to work the best for him. I knew you had suggested that before. Strawberry is his favorite.

    Jason – we tried bland and he wants nothing to do with any high carb foods like bread, pastas, potatoes, etc. He says they ball up in his mouth and taste like trying to eat glue (makes me wonder how he knows that). He’s gone with the greasier stuff like brats that seem to work although I am not sure why.

    And tonight was the hardest thing of all. I shaved off his mustache and beard. The beard was not that bad but we have been together 15 years and I have NEVER seen him without the mustache. I had to struggle not to cry. I know it will grow back but he was so tired of cleaning blood out of it.
    As he keeps saying we can do anything for 5 weeks and we are half way. And I guess the end justifies the means.

    Thanks everyone for the positive thoughts.

    KrisV

    #81019
    kris00j
    Participant

    Jason, I was given steroids during chemo using the pump and FUDR. It was to keep the liver “calm”. Kris, you should ask about that. Maybe it would help.
    I’m sorry Mark is having such a tough time. I HOPE and pray it gets better.

    #81018
    jscott
    Member

    Hi Kris,

    Andrea finished her last IMRT treatment about 2 weeks ago. Her nausea symptoms sound similar to Mark’s. After the first couple of weeks, she had an upset stomach that prevented her from eating or drinking much. She actually threw up most days. She said it was a weird form of upset stomach in that food sounded good to her, but she still could not hold anything down. Also, even a swallow or two of water was about all she could handle. She would feel “full” and would have to fight throwing up just to hold down a couple of swallows.

    The only thing that helped during treatment was to go to a totally bland diet. She had broth, mint tea, popsicles, jello and a little bit of toast. That at least let her keep a small bit down. She lost about 20 pounds, and it wasn’t until about 1 week after treatment ended that she started to feel a little better.

    During the first week after treatment, they did give her a steroid. That made an amazing difference with what she could eat and how she felt. I didn’t understand it fully, but for some reason they did not want her to keep going with the steroid unless she absolutely needed it. She took it for 3 days and then stopped. I think she should have kept it up for at least 7 days.

    Anyway, maybe a bland diet with popsicles for hydration will help Mark as well. I am not sure if a steroid is allowed during treatment, but if it is, I would consider that. It made the most difference.

    I hope Mark feels better soon,

    Jason

    #81017
    darla
    Participant

    Kris,

    I’m sorry to hear all this. I feel so badly for both of you. Keep on ranting if you need to . We all understand and are here for you. I know how hard all of this is on both the patient and the care giver. I’m hoping that for all Mark is going through it is doing some good, too. Thinking of you and sending you both the strength to get through this.

    Love & Hugs,
    Darla

    #81016
    lainy
    Participant

    Aw, Kris, wish I too had a magic wand cause I would get right there and wave it over Mark. Sorry I can’t help with what you both are going through except to tell you I am sending strength and prayers and I know someone is going to have some good advice for you.

    #9710
    kvolland
    Participant

    Well, we are just now half way though the 25 doses of IMRT and the 5FU pump with the Interferon.
    So he kind of breezed through the GemOx before but this time, if it’s a side effect then he has it. The first week was great, no problems, ate well, drank well and even went out for dinner with some friends. Then it was like he hit a wall and went all down hill from there.
    Mark’s constantly sick to his stomach although he says its an upset stomach not nausea. Plus he gets carsick now on the two hour drive to Seattle so has to have Ativan. He’s thankfully only vomited once. He won’t eat so I am forcing stuff on him but it’s not much, lost 10# so far. Not drinking fluids so needs fluids when we see the Infusion center on Mon, Wed and Fri for his Interferon injections.
    Now he’s developed the sores in his mouth…..we got the Radiotherapy Mix or Miracle Mouthwash as I have heard it called too. It seems to help with the pain but he doesn’t like it.
    And his newest thing is that he can’t walk. The bottoms of his feet hurt too bad so he kind of hobbles around the house when he absolutely has to. I have been lotioning the living daily lights out of them but it hasn’t helped. I finally just gave him a pain pill so he would sleep.
    Oh and to top it off he has an almost continuous nose bleed. It seems to just ooze all the time. His platelets are low but not that low right now. Doc knows about it and he thinks we may have to see and ENT to cauterize something in there.

    UGH! I told him he didn’t have to do this. That no one would think less of him if he stopped it all but he knows there’s just over two weeks left and he wants to power through it. Gosh, I am so glad that I decided to bring him home with me so I could keep an eye on him. I am not sure I would know it was this bad if I hadn’t.

    I hate seeing him like this. It just breaks my heart. I just wish I had a magic wand to wave.

    Sorry about the rant but I know all here would understand my frustration. Thanks for letting me.

    KrisV

Viewing 12 posts - 16 through 27 (of 27 total)
  • You must be logged in to reply to this topic.